MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G34502
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
Description of event according to initial reporter: upon inserting the filter into the sheath, the physician did not initially feel resistance, but then felt a great deal of resistance and then no again no resistance.The physician knew that something must have occurred so the entire system was removed as a whole.The tines of the filter became caught at the access site.Physician performed a small cut down to remove the device.Another of the same device was used to complete the procedure.
 
Additional Manufacturer Narrative
Manufacturers ref#: (b)(4).G4) pma/510(k): k233680.After investigation completed 23oct2024, event is considered reportable.Summary of investigational findings: the operator advanced the celect pt from a femoral approach through the sheath against resistance until the resistance gave.This give was the filter perforating through the wall of the sheath.Now there was no way to retract the filter back through this perforation it had to be removed, which required a cut down.The femoral introducer, the introducer sheath, and the celect-pt filter were returned.The femoral introducer was curved and the red safety button was pressed, the system was unlocked.The sheath had more kinks and was penetrated by the filter/introducer 155mm from the distal tip.The filter legs were severely damaged likely during attempt to retract the filter back into the sheath.Also, the filter hook had straightened.The celect pt ivc filter was attempting to be deployed from a femoral approach in a patient with tortuous iliac veins and ivc.The deploying physician encountered resistance while advancing the filter through the sheath and continued to try to advance the filter, eventually the resistance gave way, as the filter perforated through the wall of the sheath.When the deploying physician encountered resistance while advancing the filter through the sheath, they should have stopped advancing and evaluated under fluoroscopy.What they would have likely observed is the sheath was kinked due to the vessel tortuosity and the stiffness of the ivc filter transition.There are multiple different ways of dealing with this scenario, but none of which should include continuing to push harder on the ivc filter.The filter body is extremely stiff and attempting to advance this stiff segment through a near 90 degree angle results in the forces applied to be transferred near perpendicular to the sheath wall, especially if there is a kink or acute bend in the sheath, resulting in a high likelihood of perforation.This anatomy can be navigated with a variety of mechanisms, typically the easiest mechanism is leaving the sheath tip in the ivc and advancing the entire sheath and filter system as one unit until the filter gets past the tortuous segment.This cannot be performed if there is already a kink in the sheath, but is typically the first step to address this type of the anatomy.Secondly, a very stiff buddy wire can be advanced to help straighten the anatomy, allowing the filter to advanced through the sheath more easily.Lastly, using a 16-french sheath advanced through the tortuous segment, then the entire filter system gets advanced through this system.When this scenario is encountered, there are several remedies, but none of which are to just push harder, as the result is as was seen in this case.This event was contributed to by the patients anatomy, but is a direct result of user error.It is assessed that because no non-conformance's were detected there is evidence that the device was manufactured in compliance with procedures and according to specifications.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that non-conforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CELECT® PLATINUM NAVALIGN FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
COOK MEDICAL
sandet 6, dk-4632
bjaeverskov DK-46 32
DA   DK-4632
Manufacturer Contact
alex rahbek
sandet 6, dk-4632
bjaeverskov DK-46-32
DA   DK-4632
30632506
MDR Report Key20531725
Report Number3002808486-2024-00230
Device Sequence Number8218736
Product Code DTK
UDI-Device Identifier10827002345024
UDI-Public(01)10827002345024(17)270702(10)E4572527
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34502
Device Catalogue NumberIGTCFS-65-1-FEM-CELECT-PT
Device Lot NumberE4572527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown